MAUDE Adverse Event Report: ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; LINER, METAL-METAL 28XMP5

ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; LINER, METAL-METAL 28XMP5
Model Number 497-28-035
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to metal head disassociating from poly liner.Left side hip.The surgeon removed the metal/metal liner and head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to disassociation of the head from the liner.The previous surgery and the surgery detailed in this investigation occurred 16.6 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.Initial or prolonged hospitalization was required.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to disassociation of the head from the liner.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
METAL/METAL HIP SYSTEM
Common Device Name
LINER, METAL-METAL 28XMP5
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8095727
Report Number1644408-2018-01048
Device Sequence Number16473506
Product Code KWA
UDI-Device Identifier00888912087278
UDI-Public(01)00888912087278
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K003250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2007
Device Model Number497-28-035
Device Catalogue Number499-28-005
Device Lot Number770301A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/10/2019
01/21/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/15/2019
01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-035, LOT 739981; 499-28-005, LOT 770301A; 499-28-005, LOT 770301A
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR